Skip to Main content Skip to Navigation
Journal articles

Diversities and the Geometry of Hypergraphs

Abstract : The embedding of finite metrics in 1 has become a fundamental tool for both combinatorial optimization and large-scale data analysis. One important application is to network flow problems as there is close relation between max-flow min-cut theorems and the minimal distortion embeddings of metrics into 1. Here we show that this theory can be generalized to a larger set of combinatorial optimization problems on both graphs and hypergraphs. This theory is not built on metrics and metric embeddings, but on diversities, a type of multi-way metric introduced recently by the authors. We explore diversity embeddings, 1 diversities, and their application to Steiner Tree Packing and Hypergraph Cut problems.
Document type :
Journal articles
Complete list of metadata

Cited literature [23 references]  Display  Hide  Download
Contributor : Hélène Lowinger Connect in order to contact the contributor
Submitted on : Monday, July 20, 2015 - 3:42:59 PM
Last modification on : Friday, December 18, 2020 - 5:12:01 PM
Long-term archiving on: : Wednesday, October 21, 2015 - 5:22:18 PM


Files produced by the author(s)


Distributed under a Creative Commons Attribution - NonCommercial 4.0 International License




David Bryant, Paul F Tupper. Diversities and the Geometry of Hypergraphs. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2014, Vol. 16 no. 2 (2), pp.1 - 20. ⟨10.46298/dmtcs.2080⟩. ⟨hal-01178648⟩



Record views


Files downloads